Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help with Pain
May 12, 2011

May 11, 2011

Dear Mr Vergel, I have know about being pos. since 1990 but i am sure i converted in the early 80. I have always been very athletic. I played a college sport as well as coached it for many years. My body type is muscular to lean and athletic. It has always been hard to gain or maintain weight. I have done everything from Tes. inject. Deca inject. the patches and pills. I am now trying to get the substance called serostim. I have ran into a wall so to speak. I am always in pain. i can just do some stretching and i will get soar and stay that way for longer than i am use to having been in sports, training. the recoop. time is much much longer than i am use to or sometimes i never get over it. I really dont know what to do. I did talk about it with my last dr. and he responded by saying that i shouldnt jerk the weight. I dont do that i have lifted for years and i dont think he understood my position. Please let me know what you think about my situation.

Sincerely yours,

Todd

Response from Mr. Vergel

Todd

Serostim is approved for HIV related wasting syndrome and can only be prescribed for those who have lost 10% of more of their usual body weight due to illness related issues. And one of the main side effects of that hormone is joint pain, so I would not even think about it.

I am concerned about your pain. Has your doctor checked your blood levels of CPK?

CPK is creatine phosphokinase, an enzyme found mainly in the heart, brain, and skeletal muscle.

High CPK can indicate muscle destruction, heart attacks, central nervous sysmtem issues, and others. Statins can cause rhabdomyolysis which can cause dustruction of muscle tissue in few patients.

Some medications can also increase CPK. Among them are amphotericin B, ampicillin, some anesthetics, blood thinners, aspirin, clofibrate, dexamethasone, furosemide, alcohol, and cocaine. CPK increases have also been seen in HIV drug studies, although most of these cases have not been fully explained.

Please let me know if you are aware of your latest CPK.

Nelson



Previous
Your lectures
Next
Dealing with the after effects of lipodystrophy and "muscle belly"

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement